Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taking Ramipril twice daily, Chlorthalidone. Experiencing severe head problems and heart rate is increased. Diabetic. Need cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I'm on 10mg Ramipril twice daily, 5mg Chlorthalidone and recently was prescribed 7-1/2mg Amlodipine. Prior to the Amlodipine, I had 3 episodes about 2 weeks apart, where I experienced severe head problems and found my BP was in excess of 200/100 which stayed slightly below that for 2-3 days before settling back to the 140-150/80 range. Since adding the Amlodipine, my pressures haven't improved or have become slightly worse than previous, and my heart rate has increased to 70-80 bum and a 93 one day. I have had labile HT previously, but not consistently and never like this. I try to do all the right things, but stillage this problem. I'm a 78 year old male and have Type 2 diabet
Posted Fri, 8 Nov 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Brief Answer:
Life style changes, low salt diet, drug dose change

Detailed Answer:
Hi and thanks for the query,

A heart rate of between 70 and 80 are within normal limits. It becomes a problem when it is persistently greater than 90 (heart rate).

A fluctuating blood pressure in a patient with diabetes is not very good. Drugs of choice in diabetic patients who are hypertensive are Angiotensin Converting Enzyme Inhibitors (Captopril,) or Angiotensin II receptor blockers.

It is already good that Ramipril, belonging to these class of drugs is good. The dose of this drug can be increased. Increasing the dosage of the drugs, under a proper monitoring of side effects should be important.

Other measures added to drug therapy are as well important. Reducing the amount of salt in the diet, exercise, well controlled diet and trying not to live under stress is important. An evaluation of life events (avoiding stress) and fighting against depression is important.

I would suggest you reduce the salt intake, have exercise well done, eat less fat and more vegetables and fruits is important. It is important to have a proper blood pressure control to avoid complications. This could involve increasing the doses of the drugs that you could be taking. This shall however deserve a proper monitoring by your doctor.

A persistently high blood pressure could arise simply from sub optimal drug dosage, depression, improper diet , lack of exercise and increased salt intake.

Thanks and kind regards. Feel free asking follow up questions in case you have any specific concerns.

Bain LE, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor